MAUDE Adverse Event Report: STRYKER SPINE-FRANCE TRIO TRAUMA SCREW DIA 5.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE TRIO TRAUMA SCREW DIA 5.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 47110550
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/17/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; primary surgery was performed for l1 burst fracture on (b)(6) 2014.Th12 and l2 were fixed with screws, l1 were skipped.After that, the fracture was fused and an extraction surgery was performed on (b)(6) 2016.During the surgery, the breakage of l2 left screw was found.The tip of the broken screw was remained to the patient.And then, the set screw hex of l2 right connector worn when the surgeon tried to remove it.Finally, the surgeon destroyed the connector and removed it.
 
Additional Manufacturer Narrative
Method: visual analysis, device history review, complaint history review, risk assessment.Result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Visual inspection of the device showed that screw was fractured.The screw was fractured at the threading and the fractured piece was not returned.Conclusion: the definitive root cause of the event could not be determined from the given information.
 
Event or Problem Description

Brand Name
TRIO TRAUMA SCREW DIA 5.5 X 50 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5796883
Report Number0009617544-2016-00290
Device Sequence Number13539626
Product Code MNH
UDI-Device Identifier04546540680587
UDI-Public(01)04546540680587
Combination Product (Y/N)N
PMA/510(K) Number
K103292
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number47110550
Device Lot Number68378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/14/2016
Supplement Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR